MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer received questionable high vitamin d total g2 elecsys results for two patient samples from cobas e 801 module serial number (b)(4).Patient 1: the initial result was > 100 ng/ml.The repeat result was 35.2 ng/ml.The sample was recentrifuged and tested in a sample cup with a result of 29.5 ng/ml.Patient 2: on (b)(6) 2018, the initial result was > 100 ng/ml.The repeat results were 8.36 and 8.35 ng/ml.The sample was recentrifuged and the repeat result was 8.04 ng/ml.No erroneous result was reported outside of the laboratory.There was no allegation of an adverse event.The calibration and qc results were within specifications.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® vitamin d total ii assay ¿ non-reproducible false high results." this correction has been reported to fda.During the implementation of the elecsys vitamin d total ii assay on the modular analytics e 170 module, and cobas e 601 and 602 systems, there were reports of non-reproducible, false high results.These customer observations were made in comparisons of duplicate measurements during assay validation of elecsys vitamin d total ii assay or in method comparisons with elecsys vitamin d assay (i.E., during conversions), where the falsely elevated discrepant value did not fit the expected result.The observed elevated results reported with the elecsys vitamin d ii assay were not confirmed upon repeat testing of the affected samples.The observed findings: the first result is elevated, either above the upper end of the measuring range (>100 ng/ml or >250 nmol/ml), or within the measuring range; repeated results are significantly lower.Rare cases have been reported on the cobas e 411 analyzer and the cobas e 801 module.Roche is conducting investigations into the reported issue and has determined that the elecsys® vitamin d total ii assay is strongly affected by pre-analytical errors.The investigations have reproduced these findings when requirements for pre-analytical sample handling have not been met for plasma samples.Further investigations into the reported issue are ongoing.As a result, the pre-analytical sample quality and compliance to the tube manufacturer¿s specifications is very important to assure a high quality sample in order to minimize the risk of occurrence.Investigations are ongoing to determine the root cause of this issue.A workaround has been provided to customers.
 
Additional Manufacturer Narrative
After further investigation it was determined that serum samples are not affected by the recall.Correction/removal report number has been updated.
 
Additional Manufacturer Narrative
The customer provided additional discrepant results.Please see the attachment for the new data.There was no allegation of an adverse event, and no erroneous results were reported outside of the laboratory.The provided qc data was acceptable which excludes a reagent issue.The alarm trace shows many sample quality alarms, which are consistent with pre-analytical issues.The specific cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8068737
Report Number1823260-2018-04262
Device Sequence Number1928993
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number07028148190
Device Lot Number340138
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
10/29/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/11/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 8008
Patient Sequence Number1